Low blood pressure
Any one taking Bisoprolol I have really low blood pressure. I am on the lowest dose possible 1.25mg daily. Wondering if anyone knows of any others that I can mention to GP for consieration.
Hi Twobells, mine was recently reduced, not as low as yours, as I had issues with it. As with most there are alternatives available, BHF has some advice here bhf.org.uk/heart-matters-ma...
and the NHS web site here nhs.uk/conditions/beta-bloc...
Thanks for that. Got an appointment later with GP so I can go armed with the info she wants me to stop taking it until I see cardiologist in August, I am not so sure as I just want to make certain I am not risking another heart attack. But I can't continue feeling light headed and fainting.
I'm on a 2.5mg dose. I was taking it in the mornings but was struggling to maintain focus on work after a few hours and was feeling tired. It meant I had to take a break mid morning and again mid afternoon... not great when you work for yourself on an hourly rate. I ended up working late every night just to get standard hours in, which then affected exercising and time I ate.
The GP said it could be taken of an evening and it's helped loads... I can now do a full days work and am quite glad to feel tired later on.
Now I've written it I''m not sure any of it helps you, sorry.
Hi, thank you, have passed your info to my husband who has been struggling the same - wiped out at work, struggling to get through the day...same medication...many thanks, and good luck,
No worries, GP taken me off it as my fainting is more risky than taking it. So for time being just see how I go. I have a home tester and although not completely accurate its something. Apparently there are other beta blockers, but she did say they all have similar side affects, but wait until I see cardiologist in August.
I had the same problem, until my cardiology nurse suggested taking the bisoprolol at night instead of in the morning. It's worked brilliantly for me BUT I now have very vivid dreams and sometimes nightmares which can be a medication side effect. Ask your doctor maybe if you could trial changing the time of the dosage?
I was on it but had a similar problem. My cardiologist changed me to Sotolol which worked for about 5 years but then started making the palpitations worse. They changed me back to bisoprolol and it seems ok at the moment. I'm also oncandesartan which had to be reduced to compensate for low bp tho.
There's several drugs they can try so good luck
I was initially on 1.25 now on 2.5 and have had no issues (thankfully) that said if anything I tend to have high BP not low.
Hi Heather, I hope you are feeling better and tried to get some rest this weekend.
Hi I am the exact same, I have mentioned it to my heart nurse a few times but I have to take them, I now take it at night and it has helped ma lot, although I sometimes have funny dreams, I googled that and it seems to happen to a few people!
Hi twobells. I take 2.5mg Bisoprolol in the morning which makes me feel very tired. I don't feel just as tired in the afternoon. I asked my GP if I could take it in the evening but she said no!
Thanks for all the advice, not sure I want vivid nightmares though. I think because I have actually fallen down is why my GP wants me to stop it until I see cardiologist. However, I am wary as I am not able to tolerate ace inhibitors either so apart from taking clopidogrel blood thinner I am worried as I was on quite a. Lot of medication when I had my heart attack.
Hi, there is some really useful info here! My hubby is on 2.5mg morning and night. I'm now wondering if he could take both at night. It really wipes him out for pretty much all morning. He's not back at work yet as only had his defib fitted 3 weeks ago, but he definitely couldn't work as he is now. Does your body get used to it?
Not sure if you get used to it, it does wipe you out or at least it does to me. My dosage was halved from 5 to 2.5 after I spoke to my gp. Would suggest you go and have a chat with your doctor
Cardiologist advised me to take at night as if you are going to feel awful it might as well happen whilst you sleep. However, if you don't sleep well not sure it's a help. Saying that I am much better on Ramiprilat night but I am on a very low dose as I have very low heat blood pressure. They say I don't need to lower my BP the ace inhibitors protect your organs eg heart, lungs and kidneys so I am willing to give it a go. But always ask GP or cardiologist advice.
There are other medications that can be used to control hypertension but you should discuss this with a medical doctor.
Calcium channel blockers, ACERI's and diuretics can also be used - alone or in combination if you find beta-blockers hard to tolerate
It's best that you talk to your doctor, never stop taking your medication unless a doctor tells you too.
My problem is that I don't have hypertension and never had high blood pressure. I had so many side affects the consultant decided to stop all my meds and re- introduce them one at a time to find out which drug was causing what side affect. At present I am only on two heart meds, but Ramipril is causing an irritating cough and sore throat. Beta blockers lowers my blood pressure even on a very low dose I have fainted on numerous occasions so the meds where stopped on the advice of my cardiologists who is monitoring me quite closely. The only reason I am taking Ramipril is to protect my kidneys.
Hi, I was prescribed Ramipril 13 years ago after being wrongly diagnosed with HBP and also suffered the 'cough'. This got so bad I couldn't get a proper nights sleep so I refused to take it.
Unfortunately for me, I have had a heart attack and was prescribed Ramipril again but refused to accept it and was give Canderstarten as an alternative; 4 weeks on, no noticeable side effects and certainly no cough. I also found that Ramipril caused me really dry skin on my feet, another side effect of the drug.
Was taking Candersten, but been taken off as I have extremley low blood pressure. Fainting on a daily and this is without any blood pressure medication. Liasing with GP to find out the cause.
Good to hear support
concern I have. My bisoprolol was increased last week to 2.5 and my blood pressure is going very low at times...
I have changed my dose of Ramipril 2.5 to 1.25 after having low blood pressure and palpitations...has...
still left the blood count very low. However I now suffer from very low blood pressure with accompanying...
Partner with us
Start a Community